Publication Type:

Journal Article

Source:

International Journal of Pharmacy and Pharmaceutical Sciences, International Journal of Pharmacy and Pharmaceutical Science, Volume 7, Number 12, p.304-305 (2015)

URL:

http://www.scopus.com/inward/record.url?eid=2-s2.0-84949801076&partnerID=40&md5=b0cf3bdb791216af14586ca4e2e17783

Abstract:

Valproic acid (VPA) is a broad spectrum antiepileptic agent used in the treatment of absence, myoclonic, partial and tonic clonic seizure and also used in the treatment of bipolar disorder. Although VPA, a proven anticonvulsant agent thought to have relatively few side-effects, has been referred as the third most common xenobiotic suspected of causing death due to liver injury. VPA-induced hepatotoxicity can be identified through an abnormal liver function test mainly an abnormal elevation in hepatic enzymes which is called transaminitis. Here we report a case of 21 y old female presented with transaminitis which occurred after 3 y of taking VPA that was started in view of here seizure disorder. The hepatic enzyme levels came down once VPA was stopped and appropriate treatment measures using hepatoprotectives were initiated. Causality assessment using Naranjo probability scale indicated a probable relationship (score-7) between the patient’s condition and the use of VPA. Clinicians prescribing VPA should go for careful liver function monitoring not only initially but throughout the time the drug is given. © 2015, International Journal of Pharmacy and Pharmaceutical Science. All rights reserved.

Notes:

cited By 0

Cite this Research Publication

N. V. and R., L., “Valproic acid induced transaminitis”, International Journal of Pharmacy and Pharmaceutical Sciences, vol. 7, pp. 304-305, 2015.